Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 49, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Apr 19, 2009, 12:43 PM EDT for 5 counties in Florida. It took effect at Apr 19, 2009, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2009, 12:43 PM EDT (16:43 UTC)
- In effect from
- Apr 19, 2009, 2:00 PM EDT
- Expired
- Apr 19, 2009, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 4.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 191643 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1243 PM EDT SUN APR 19 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR INTERIOR PORTIONS OF WEST CENTRAL FLORIDA... .RELATIVELY DRY AIR WILL CONTINUE ACROSS INTERIOR PORTIONS OF WEST CENTRAL FLORIDA INTO THIS EVENING. FLZ043-052-056-057-061-192300- /O.NEW.KTBW.FW.W.0049.090419T1800Z-090419T2300Z/ SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO- 1243 PM EDT SUN APR 19 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. DRY AIR WILL REMAIN OVER INTERIOR PORTIONS OF WEST CENTRAL FLORIDA INTO EARLY THIS EVENING LEADING TO 4 HOURS OR MORE OF CRITICALLY LOW RELATIVE HUMIDITY ALONG WITH WINDS OF 10 TO 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$ PRC
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 19, 8:44 AM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Apr 19, 8:44 AM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 844 AM EDT SUN APR 19 2009 .DISCUSSION...HIGH PRESSURE RIDGING ACROSS THE STATE FROM THE ATLANTIC TODAY WILL PROVIDE SE TO SOUTH WINDS ALTHOUGH COASTAL LOCATIONS WILL SEE SW IN THE AFTERNOON. SOME LOWER CLOUDS COMING IN ON THE SE-S FLOW ALONG WITH HIGH CLOUDS STREAMING IN FROM THE GULF WILL PRODUCE AN UP TICK IN CLOUDS FOR THE AFTERNOON BUT PARTLY SUNNY/CLOUDY SKIES WILL BE THE PREVAILING CONDITIONS. GRID TEMPS WERE A BIT HIGH COMPARED TO THE OBSERVED AT 8AM BUT FEEL THE CURRENT FORECAST HIGHS WILL BE OK. NO UPDATES PLANNED. && .AVIATION...VFR CONDITIONS WILL PREVAIL INTO EARLY TONIGHT. WINDS WILL SHIFT FROM SOUTHEAST THIS MORNING TO SOUTHWEST THIS AFTERNOON AS THE SEA BREEZE MOVES INLAND. LATER TONIGHT EXPECT TO SEE SOME MVFR CEILINGS DEVELOP AT TPA/PIE/SRQ AHEAD OF THE APPROACHING COLD FRONT. && .MARINE...THE AXIS OF HIGH PRESSURE ACROSS NORTH FL WILL KEEP SE WINDS OVER THE WATERS ALTHOUGH THEY SHIFT TO SW OR WEST IN THE AFTERNOON...WITH SPEEDS/SEAS NO HIGHER THAN 15KTS/4FT. NEXT FORECAST OUT BY 10 AM WITH LITTLE CHANGE. && .FIRE WEATHER...INCREASING MOISTURE ON SE AND SOUTH WINDS WILL LIMIT CRITICAL DURATIONS TO A COUPLE OF HOURS ACROSS THE CENTRAL INTERIOR THIS AFTERNOON. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...09/RUDE LONG TERM/AVIATION...69/CLOSE
Hazardous weather outlook, Apr 19, 5:20 AM EDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 520 AM EDT SUN APR 19 2009 FLZ039-042-043-048-191500- LEVY-CITRUS-SUMTER-HERNANDO- 520 AM EDT SUN APR 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A LINE OF SHOWERS AND THUNDERSTORMS IS FORECAST TO MOVE INTO THE NATURE COAST LATE TONIGHT AHEAD OF AN APPROACHING COLD FRONT. SEVERE STORMS ARE NOT EXPECTED...BUT A FEW STORMS MAY BE ACCOMPANIED BY GUSTY WINDS AND SMALL HAIL. ...FIRE WEATHER IMPACT... RELATIVE HUMIDITIES MAY APPROACH CRITICAL VALUES TODAY...BUT RED FLAG CONDITIONS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE FIRST HALF OF MONDAY. A FEW STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS AND SMALL HAIL. ...WIND AND SEA IMPACT... WINDS WITH THE COLD FRONT WILL BECOME MARGINALLY HAZARDOUS FOR SMALL CRAFT. SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL SHIFT TO THE NORTHWEST MONDAY NIGHT AT SIMILAR SPEEDS. SEAS WILL BUILD UP TO 5 FEET WELL OFFSHORE. WINDS AND SEAS WILL SLOWLY SUBSIDE BY MID WEEK. ...FIRE WEATHER IMPACT... DRY AIR WILL MOVE IN BEHIND THE COLD FRONT ON TUESDAY. RELATIVE HUMIDITIES MAY REACH CRITICAL LEVELS EACH AFTERNOON FROM TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLZ049>052-055>057-060>062-065-191500- PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- SARASOTA-DE SOTO-CHARLOTTE-LEE- 520 AM EDT SUN APR 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... A FEW LOCATIONS OVER THE INTERIOR MAY SEE 1 TO 3 HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT TODAY. WINDS SHOULD REMAIN BELOW 15 MPH...AND RED FLAG CONDITIONS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE REGION AHEAD OF A COLD FRONT ON MONDAY. SEVERE STORMS ARE NOT EXPECTED...BUT A FEW STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. ...WIND AND SEA IMPACT... WINDS WITH THE COLD FRONT WILL BECOME MARGINALLY HAZARDOUS FOR SMALL CRAFT. SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL SHIFT TO THE NORTHWEST MONDAY NIGHT AT SIMILAR SPEEDS. SEAS WILL BUILD UP TO 5 FEET WELL OFFSHORE. WINDS AND SEAS WILL SLOWLY SUBSIDE BY MID WEEK. ...FIRE WEATHER IMPACT... DRY AIR WILL MOVE IN BEHIND THE COLD FRONT ON TUESDAY. RELATIVE HUMIDITIES MAY REACH CRITICAL LEVELS EACH AFTERNOON FROM TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JILLSON
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.